Can you?

  1. Use medications as a related to in a Nsg Diagnosis? For example could you use, Disturbed Sleep Pattern related to medications(demoral) as manifested by client states" she cannot fall asleep, and she she is sleeping no more than 30 minutes at a time, says she cannot rest and is becoming irratable and lethargic."
    •  
  2. 4 Comments

  3. by   OnTheRoad
    Quote from love2beanurse
    Use medications as a related to in a Nsg Diagnosis? For example could you use, Disturbed Sleep Pattern related to medications(demoral) as manifested by client states" she cannot fall asleep, and she she is sleeping no more than 30 minutes at a time, says she cannot rest and is becoming irratable and lethargic."
    I am not sure you can use meds as related to... what about R/T excessive daytime sleeping secondary to medications
    Also if client is on demoral, is the demoral causing her to have disturbed sleep patterns, or is the pain? There are so many things that can be the reason for disturbed sleep in a person.
  4. by   Marie_LPN, RN
    Can't say for sure if the Demerol would be the cause for her sleep disturbance.
    Last edit by Marie_LPN, RN on Sep 23, '06
  5. by   Daytonite
    yes and no. the demerol is the cause of her sleep disruption. what you have to do is word it in a slick way. so,
    • disturbed sleep pattern r/t effect of biochemical agents aeb patient statement of inability to sleep more than 30 minutes at a time, irritability and lethargy, or
    • disturbed sleep pattern r/t untoward/side [pick one] effect of analgesia aeb patient statement of inability to sleep more than 30 minutes at a time, irritability and lethargy.
    make sure you include the business about the 30 minute intervals of sleep with this diagnostic statement as time is a critical factor with this nursing diagnosis. look up the side effects of demerol and verify if this is a side effect or an untoward effect of this drug if you want to use the second diagnostic statement. off hand, i'm not sure which it is.
  6. by   love2beanurse
    I did find in my book that demerol can cause sleep disturbances, so this would work I just wanted to make sure it was feasible. Thanks so much for your help!

    My book says, narcotics such as demerol are known to cause frequent awakenings and drowsiness.
    Last edit by love2beanurse on Sep 23, '06

close